MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20059E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite extension set was occluded.The following information was received by the initial reporter with the verbatim: xxx stated that they have a handful of extension sets that will not flush.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.E1: initial reporter facility name: (b)(6) medical center ((b)(6) medical center).
 
Event or Problem Description
No additional info: material #: 20059e , batch #: 22059141.It was reported by customer that they have a handful of extension sets that will not flush.Verbatim: xxx stated that they have a handful of extension sets that will not flush.Mfg #: 20059e, lot #: 22059141.Response received 30 oct 2023: the only information i have is that the entire lot was leaking.The impact was removal and addition of a new extension set.
 
Additional Manufacturer Narrative
Three used samples model 20059e lot 22059141 were returned for investigation.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The set was attached to a cut off bd syringe to see if a fluid path can be observed while the piston is in the activated position.A fluid path was not observed while the piston was in the activated position.The smartsite was then connected to a 10 ml bd syringe filled with blue dye water and the set was unable to be flushed.The customer complaint that the sets were unable to flush was replicated.A quality notification was sent to the manufacturer.From the manufacturer's investigation, the most possible root cause that generates a fluid blockage from the smartsite could be related to the variation of the fluorosilicone application.The smartsite was manufactured on mar 1st, 2022.A quality alert was created on july 19th, 2023 and communicated by the production supervisor to the involved personnel to reinforce the correct fluorosilicone application, and that the operators need to notify the mechanic and / or manufacturing and quality engineering to correct the problem or in this case, to adjust the amount of fluorosilicone that the machine is applying when the fluorosilicone values are close to the minimum / or maximum control limits.A device history record review for model 20059e lot number 22059141 was performed.The search showed that a total of 17603 units in 1 lot number was built on 14may2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key17992928
Report Number9616066-2023-02122
Device Sequence Number7478571
Product Code FPA
UDI-Device Identifier37613203012325
UDI-Public(01)37613203012325
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/13/2025
Device Catalogue Number20059E
Device Lot Number22059141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown